MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABIL® BILIARY ENDOPROSTHESIS (GI); CATHETER, BILIARY, DIAGNOSTIC

W.L. GORE & ASSOCIATES GORE VIABIL® BILIARY ENDOPROSTHESIS (GI); CATHETER, BILIARY, DIAGNOSTIC
Catalog Number VN0806200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information including gender, initials, age, and weight was requested, however no information was provided.The implant date of the device and patient medical history was requested, however no information was provided.Per the gore® viabil® biliary endoprosthesis instructions for use (ifu): the gore® viabil® biliary endoprosthesis is intended for palliation of malignant strictures in the biliary tree.Additionally, the ifu states the following warning, among others: this product is not intended for removability, and is considered a permanent implant.Specifically, removal of the stent may be impeded by tissue/tumor ingrowth if the stent has transmural drainage holes.In addition, if the stent were placed through a previously placed open cell bare metal stent, removal may be impeded by the structure of the open cell bare metal stent.
 
Event or Problem Description
It was reported to gore by conmed (rec# (b)(4)) that an ercp procedure was performed using gore® viabil® biliary endoprosthesis (vn0806200).It was reported the proximal end of stent frayed during attempted removal of indwelling stent.Multiple unsuccessful attempts to remove the stent were made, each resulted in further numerous ends of wires protruding in duodenum from ampulla.It was reported they were not unable to clear the debris from the stent or to remove stent.It was reported that a smaller french plastic stent was placed inside remaining stent to facilitate drainage.Reportedly, no additional surgical intervention was required and there was no injury to the patient.It was further reported that the patient is to be monitored on outpatient basis.

Brand Name
GORE VIABIL® BILIARY ENDOPROSTHESIS (GI)
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8506342
Report Number3003910212-2019-00076
Device Sequence Number1466111
Product Code FGE
UDI-Device Identifier00733132615599
UDI-Public00733132615599
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K081184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2021
Device Catalogue NumberVN0806200
Device Lot Number17702960
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1